I have been on Depakote for two years for bipolar disorder. My question is what happens if I miss a dose? I know that you can go into a seizure even if you've never had one but that is the extreme. What are the other side effects? I didn't take my medicine last night and I feel HORRIBLE today. I am wondering if that is what it is from. I am shaky, I feel tired, I feel sick to my stomach, and my mind feels like its racing and depressed.
4 Nov 2013
Hi lll24, I've been on Depakote ER over 4 years now, as I like you been dinosed with bipolar disorder. I have notice my memory fails me sometimes, not sure if its from my medication or not. However if Im not sure if I've taken my medication or not I just don't take them until the next dose is due. I'd much rather skip a dose then be sorry and over dose myself.
As for any side effects I've not had any problem at all. I would talk with your pharmacist if you would feel safer, after all guess whom the Doctors call when they run into a problem. I do hope this has help you in some small way. Let us know how you are coming along. Best Wishes!
3 May 2010
Are you on meds other than Depakote... I ask this because your Valproic Acid level usually stays fairly constant once it's reached a therapeutic level - this is why you get periodic blood tests for VPA level while taking Depakote. One missed dose, while not a great idea, shouldn't have produced any noticeable effects, at least it didn't for me when I was on it. Did you take or not take any meds that aren't usually part of your treatment regimen? About the seizure deal, Depakote is also prescribed to prevent seizures, if you don't have a seizure disorder, you're not going to start having them from missing a dose. As you take it for bi-polar, it is acting as a mood stabilizer. Hope this helps, feel free to post other questions you might have or add me and message me privately. Colin Zimmermann
3 May 2010
lll24 My friend is on depakote for bipolar disorder, he misses doses all of the time and has no effect on him. Be sure you read the pamplet that comes with the drug and it should tell you about missed doses also call your pharmacy and they can tell you. Hope this has been helpful, good luck.
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My brother is developmentally slow and he has a seizure disorder. He was taken off of depakote 6 months ago and just had 6 seizures a few days ago ...
2 answers • 11 Dec 2009
A patient needs, and is under, 250 mg of Depakote twice a day. If shift to Depakote ER is desired, what should the dose be then, 250 ER or 500 mg ER?
3 answers • 19 Dec 2009
My doctor started me on Depakote ER 500mg tablets, 3 tablets @ night = 1500mg is that alot to be starting out? He also added 900mg of Lithobid, 2mg ...
4 answers • 29 Jun 2011
... first dose but I'm just really scared to do so. I'm scared that it'll make my depressive episodes worse (I've been prescribed ...
4 answers • 9 Feb 2013
... that i now am Bipolar! But this is causing to much weight gain. Is there a different or better medication that I can talk to my doc about, other ...
9 answers • 13 Apr 2013